MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA M.U.S.T. PEDICLE SCREW SYSTEM; MUST LT 15MM SHORT - PEDICLE SCREW Ø7X35 CANN

MEDACTA INTERNATIONAL SA M.U.S.T. PEDICLE SCREW SYSTEM; MUST LT 15MM SHORT - PEDICLE SCREW Ø7X35 CANN
Model Number 03.57.033
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Fixation l4-l5.After surgery, it was recognised that a set screw came off.The patient was immediately reoperated and the setscrew replaced.
 
Additional Manufacturer Narrative
Batch review performed on 04 september 2025: must lt 03.57.033 must lt 15mm short - pedicle screw ø7x35 cann lot 2562202: (b)(4) items manufactured and released on 16/07/2025.Expiration date: 22/06/2030.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Additional devices involved, batch review performed on 04 september 2025: must lt 03.57.033 must lt 15mm short - pedicle screw ø7x35 cann (k203482) lot 2561628: (b)(4) items manufactured and released on 20/06/2025.Expiration date: 05/06/2030.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Must lt 03.57.034 must lt 15mm short - pedicle screw ø7x40 cann (k203482) lot 2560859: (b)(4) items manufactured and released on 28/05/2025.Expiration date: 13/05/2030.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Must lt 03.57.034 must lt 15mm short - pedicle screw ø7x40 cann (k203482) lot 2559466: (b)(4) items manufactured and released on 11/04/2024.Expiration date: 24/03/2030.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Pedicle screw 03.51.10.0625 torque limiter handle 9nm - extension compatible lot 2156153: (b)(4) items manufactured and released on 17-mar-2022.No anomalies found related to the problem.To date, no similar events have been reported on the same lot.Clinical evaluation performed by medical affairs department: a set screw disengaged immediately after an l4-l5 spinal fusion surgery.Postoperative radiographic images clearly confirmed the occurrence.The final tightening was reportedly performed correctly, and stability was checked before wound closure.Identifying a definitive explanation remains challenging.One hypothesis is that the left rod, being slightly long, may have interfered with the proximal anatomical structures, preventing complete seating into the tulip.Consequently, removal of the extended tap may have exposed the last thread of the set screw, leading to loosening of the fixation.Further analysis of the instruments used and retrieved components may provide additional insights.The patient was successfully reoperated on immediately, with the loose set screw removed and replaced without complications.Preliminary investigation performed by r&d spine director: as discussed with the surgeon, the left rod looks long; a potential scenario could be that the rod interfered with the anatomy/bone, which did not allow to get the rod to be fully seated inside the tulip when applying the final tightening.As a consequence, the set screw potentially came off when they removed the extended tap.Visual inspection performed by r&d project manager: the setscrew has been measured and is compliant with the drawing.It has been tested in a pedicle screw, and final tightening was successfully achieved.One of the tabs shows small burrs on the external surface.Another tab has one deformed thread.The torque limiter has been tested using a calibrated torque testing machine, and the measured values are within the specified tolerance range.A possible cause of the issue is that the rod interfered with the anatomy/bone, preventing it from being fully seated inside the tulip during final tightening and/or the setscrew may have been in a cross-threaded position.As a result, when the extension tab broke, the setscrew came off.The possibility of the tulip opening during tab breakage is considered less likely, as in that case, final tightening would not have been achievable the second time.Conclusion: a plausible intraoperative scenario is that the rod impinged on the adjacent bony or anatomical structures, hindering its complete seating within the tulip during the final tightening step.Consequently, upon removal of the extended tap, the set screw may have disengaged.

Brand Name
M.U.S.T. PEDICLE SCREW SYSTEM
Common Device Name
MUST LT 15MM SHORT - PEDICLE SCREW Ø7X35 CANN
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key23081977
Report Number3005180920-2025-00846
Device Sequence Number17304458
Product Code NKB
UDI-Device Identifier07630971278448
UDI-Public07630971278448
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K203482
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number03.57.033
Device Lot Number2562202
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2025
Initial Report FDA Received Date09/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale
Patient Weight69 KG
Patient EthnicityNon Hispanic
Patient RaceAsian